Alert archive / New York / High Wind Warnings in 2011

High Wind Warning 1, NWS Binghamton, NY

February 18, 201117 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this high wind warning at Feb 18, 2011, 10:11 PM EST for 17 counties in New York; 7 counties in Pennsylvania. It was in force for 16 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2011, 10:11 PM EST (03:11 UTC)
Expired
Feb 19, 2011, 2:36 PM EST
In force
16 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 12:00 AM ESTNON-TSTM WND DMGNew Hartford, NYNUMEROUS TREES AND WIRES DOWN.
Feb 19, 12:16 AM ESTNON-TSTM WND GST 63Syracuse Hancock Arpt, NY
Feb 19, 6:00 AM ESTNON-TSTM WND DMGMoscow, PATREES AND WIRES DOWNS. NUMEROUS POWER OUTAGES.
Feb 19, 8:00 AM ESTNON-TSTM WND DMGHonesdale, PA700 RESIDENCES WITHOUT POWER FOR A TIME TODAY. NUMEROUS TREES AND WIRES DOWN.
Feb 19, 9:00 AM ESTNON-TSTM WND DMGShohola, PA1712 RESIDENCES WITHOUT POWER FOR A TIME TODAY. WIDESPREAD TREES AND WIRES BLOWN DOWN.
Feb 19, 11:00 AM ESTNON-TSTM WND DMGLiberty, NYNUMEROUS TREES AND WIRES DOWN. SIGNIFICANT WINDS CAUSED UP TO 2800 CUSTOMERS WITHOUT POWER IN AND AROUND SULLIVAN COUNTY.
Feb 19, 11:00 AM ESTNON-TSTM WND DMGWyalusing, PALARGE TREES AND WIRES DOWN. NUMEROUS POWER OUTAGES ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3065 m above ground
0-6 km bulk shear
108 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WWUS71 KBGM 190311
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1011 PM EST FRI FEB 18 2011

NYZ022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-191115-
/O.UPG.KBGM.WI.Y.0002.000000T0000Z-110220T0400Z/
/O.NEW.KBGM.HW.W.0001.110219T0311Z-110220T0200Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1011 PM EST FRI FEB 18 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST SATURDAY. 

* LOCATIONS: UPPER MOHAWK VALLEY...SOUTH CENTRAL NEW YORK AND
  NORTHEAST PENNSYLVANIA.

* HAZARDS: DAMAGING WIND GUSTS.

* WINDS: WEST WINDS WILL INCREASE TO 25 TO 35 MPH AND SHIFT TO THE
  NORTHWEST OVERNIGHT. WIND GUSTS WILL INCREASE TO 50 TO 60 MPH BY
  SATURDAY MORNING. THE STRONG WINDS WILL CONTINUE INTO SATURDAY
  AFTERNOON AND SUBSIDE SATURDAY EVENING.

* TEMPERATURES: WILL FALL INTO THE 20S BY LATE TONIGHT AND REMAIN
  IN THE 20S THROUGH MUCH OF THE DAY ON SATURDAY.

* IMPACTS: SIGNIFICANT DAMAGE TO TREES AND POWER LINES POSSIBLE.
  WIDESPREAD POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES AND
DOWN POWER LINES. BE PREPARED FOR THE POSSIBILITY OF TREES
BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. AT HOME...YOU SHOULD
BE PREPARED TO BE WITHOUT POWER FOR SEVERAL DAYS. MAKE SURE YOU
HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-015>018-191115-
/O.EXT.KBGM.WI.Y.0002.000000T0000Z-110220T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-
1011 PM EST FRI FEB 18 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST SATURDAY. 

* LOCATIONS: UPPER FINGER LAKES...GREATER SYRACUSE AREA AND SOUTHERN
  TUG HILL PLATEAU.

* HAZARDS: STRONG GUSTY WINDS.

* WINDS: WEST WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20
  TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH TONIGHT AND
  SATURDAY. THE STRONG GUSTY WINDS WILL SUBSIDE SATURDAY EVENING.

* TEMPERATURES: WILL FALL INTO THE 20S BY LATE TONIGHT AND REMAIN
  IN THE 20S THROUGH MUCH OF THE DAY ON SATURDAY.

* IMPACTS: MINOR DAMAGE TO TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
DJN
4 follow-up statements
055 
WWUS71 KBGM 190407
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1107 PM EST FRI FEB 18 2011

NYZ009-015>018-200200-
/O.UPG.KBGM.WI.Y.0002.000000T0000Z-110220T0200Z/
/O.EXA.KBGM.HW.W.0001.000000T0000Z-110220T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE
1107 PM EST FRI FEB 18 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST SATURDAY. 

* LOCATIONS: UPPER FINGER LAKES...GREATER SYRACUSE AREA AND 
  SOUTHERN TUG HILL PLATEAU. 

* HAZARDS: DAMAGING WINDS.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 50 AND 60 MPH
  OVERNIGHT AND SATURDAY. THE STRONG WINDS WILL SUBSIDE SATURDAY
  EVENING.

* TEMPERATURES: WILL FALL INTO THE 20S BY LATE TONIGHT AND 
  REMAIN IN THE 20S THROUGH MUCH OF THE DAY ON SATURDAY. 

* IMPACTS: SIGNIFICANT DAMAGE TO TREES AND POWER LINES POSSIBLE.
  WIDESPREAD POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES
AND DOWN POWER LINES. BE PREPARED FOR THE POSSIBILITY OF TREES
BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. AT HOME...YOU SHOULD
BE PREPARED TO BE WITHOUT POWER FOR SEVERAL DAYS. MAKE SURE YOU
HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-200200-
/O.CON.KBGM.HW.W.0001.000000T0000Z-110220T0200Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN...
ELMIRA...ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...
ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...
MONTICELLO...TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...
SCRANTON...WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1107 PM EST FRI FEB 18 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST SATURDAY. 

* LOCATIONS: UPPER MOHAWK VALLEY...SOUTH CENTRAL NEW YORK AND 
  NORTHEAST PENNSYLVANIA. 

* HAZARDS: DAMAGING WIND GUSTS.

* WINDS: WEST WINDS WILL INCREASE TO 25 TO 35 MPH AND SHIFT TO THE
  NORTHWEST OVERNIGHT. WIND GUSTS WILL INCREASE TO 50 TO 60 MPH BY
  SATURDAY MORNING. THE STRONG WINDS WILL CONTINUE INTO SATURDAY
  AFTERNOON AND SUBSIDE SATURDAY EVENING.

* TEMPERATURES: WILL FALL INTO THE 20S BY LATE TONIGHT AND 
  REMAIN IN THE 20S THROUGH MUCH OF THE DAY ON SATURDAY. 

* IMPACTS: SIGNIFICANT DAMAGE TO TREES AND POWER LINES POSSIBLE. 
  WIDESPREAD POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES
AND DOWN POWER LINES. BE PREPARED FOR THE POSSIBILITY OF TREES
BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. AT HOME...YOU SHOULD
BE PREPARED TO BE WITHOUT POWER FOR SEVERAL DAYS. MAKE SURE YOU
HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
DJN
810 
WWUS71 KBGM 190820
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
320 AM EST SAT FEB 19 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-200200-
/O.CON.KBGM.HW.W.0001.000000T0000Z-110220T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
320 AM EST SAT FEB 19 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

* LOCATIONS: CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

* HAZARDS: DAMAGING WINDS.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 50 AND 60 MPH
  THROUGHOUT THE DAY. THE STRONG WINDS WILL SUBSIDE SATURDAY EVENING.

* TEMPERATURES: WILL REMAIN IN THE 20S THROUGH THE DAY.

* IMPACTS: SIGNIFICANT DAMAGE TO TREES AND POWER LINES POSSIBLE. 
  WIDESPREAD POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES
AND DOWN POWER LINES. BE PREPARED FOR THE POSSIBILITY OF TREES
BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. AT HOME...YOU SHOULD
BE PREPARED TO BE WITHOUT POWER FOR SEVERAL DAYS. MAKE SURE YOU
HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

PN
568 
WWUS71 KBGM 191802
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
102 PM EST SAT FEB 19 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-200200-
/O.CON.KBGM.HW.W.0001.000000T0000Z-110220T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
102 PM EST SAT FEB 19 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

* LOCATIONS: CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

* HAZARDS: DAMAGING WINDS.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 45 MPH
  THROUGHOUT THE DAY. THE STRONG WINDS WILL SUBSIDE THIS EVENING.

* TEMPERATURES: WILL REMAIN IN THE 20S THROUGH THE DAY.

* IMPACTS: DAMAGE TO TREES AND POWER LINES POSSIBLE. SPORADIC
  POWER OUTAGES ARE ALSO POSSIBLE THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES
AND DOWN POWER LINES. BE PREPARED FOR THE POSSIBILITY OF TREES
BLOCKING ROADS AND POWER OUTAGES. AT HOME...YOU SHOULD BE
PREPARED TO BE WITHOUT POWER FOR SEVERAL DAYS. MAKE SURE YOU HAVE
ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
868 
WWUS71 KBGM 191936
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EST SAT FEB 19 2011

...STRONG GUSTY WINDS WILL CONTINUE INTO THIS EVENING...

.STRONG GUSTY WINDS AROUND THE WEST SIDE OF LOW PRESSURE OVER THE
CANADIAN MARITIMES WILL CONTINUE INTO THIS EVENING. THE WINDS WILL
GRADUALLY DIMINISH OVERNIGHT AS THE LOW MOVES OFF TO THE EAST.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-200300-
/O.CAN.KBGM.HW.W.0001.000000T0000Z-110220T0200Z/
/O.NEW.KBGM.WI.Y.0003.110219T1936Z-110220T0300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
236 PM EST SAT FEB 19 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* LOCATIONS: CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

* HAZARDS: STRONG... GUSTY WINDS. 

* WINDS: NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH WITH A FEW
  GUSTS TO 40 MPH THROUGH MID-EVENING. THE WINDS WILL DIMINISH TO
  10 TO 15 MPH BY DAYBREAK SUNDAY. 

* TEMPERATURES: FALLING INTO AND THROUGH THE TEENS. 

* IMPACTS: MINOR DAMAGE TO TREE LIMBS AND POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MSE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this high wind warning went out at Feb 18, 7:46 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Feb 18, 7:46 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
746 PM EST FRI FEB 18 2011

.SYNOPSIS...
INCREASING WINDS AND THE REDEVELOPMENT OF LAKE EFFECT SNOW SHOWERS
WILL OCCUR TONIGHT AFTER A WEATHER DISTURBANCE PASSES TO OUR NORTH
AND EAST. SNOW SHOWERS WILL CONTINUE THROUGH MUCH OF THE DAY ON
SATURDAY BEFORE SNOW TAPPERS OFF SATURDAY NIGHT AS HIGH PRESSURE
ARRIVES FROM THE WEST. A POTENTIALLY DANGEROUS WINTER WEATHER
SITUATION WILL THEN BE IN STORE FOR THE REGION SUNDAY NIGHT AND
EARLY MONDAY AS A STORM SYSTEM MOVES JUST SOUTH OF OUR AREA. THE
POTENTIAL EXISTS FOR SIGNIFICANT ICING ACROSS PORTIONS OF THE TWIN
TIERS AND THE REMAINDER OF NORTHEASTERN PENNSYLVANIA.

&&

.NEAR TERM /THROUGH SATURDAY/...
MAIN FORECAST ISSUES DURING THE NEAR TERM WILL BE DEVELOPING LAKE
EFFECT SNOWS AND STRONG NORTHWEST WINDS FOLLOWING THE PASSAGE OF A
SECONDARY TROUGH/FRONT LATER TONIGHT. FIRST THINGS FIRST HOWEVER
WITH LATEST VIS SATELLITE TRENDS SHOWING THE FIRST OF TWO COLD
FRONTS CURRENTLY WORKING EAST THROUGH THE CWA. THAT
SAID...UPSTREAM OBS FROM AS FAR AWAY AS EASTERN MI SHOW TEMPS IN
THE UPPER 40S TO LOWER 50S. MEANWHILE...CLOSEST WIND SHIFT TOWARDS
THE NORTHWEST IS CURRENTLY SEEN IN OBS ACROSS SOUTHWESTERN
ONTARIO AND THE UP OF MI WHERE SECONDARY FRONT APPEARS TO BE
LOCATED. IN ANY EVENT...NOT EXPECTING MUCH OF A SIGNIFICANT COOL DOWN
UNTIL AFTER THE SECONDARY BOUNDARY PASSES LATER THIS EVENING.
FOLLOWING ITS PASSAGE...WINDS WILL QUICKLY SHIFT TOWARDS THE
NORTHWEST AS COLD AIR ADVECTION INCREASES OVER THE AREA. H85 TEMPS
BY 12Z SAT MORNING QUICKLY APPROACH -20C WHICH COMBINED WITH LAKE
ONTARIO TEMPS STILL HOVERING AROUND +2-3C..WILL SUPPORT THE
GENERATION OF CONDITIONAL INSTABILITY AS THE OVERNIGHT HOURS
PROGRESS. QUICK LOOK AT NAM/GFS BUFR SOUNDINGS SHOW LAKE INDUCED
INVERSION HEIGHTS AT APPROXIMATELY 8 KFT OVERNIGHT WITH LAKE
INDUCED CAPES APPROACHING 400 J/KG WHICH WILL COMBINE WITH WELL
ALIGNED 290-300 FLOW. THIS WILL RESULT IN WIDESPREAD LAKE EFFECT
POTENTIAL INITIALLY ACROSS THE SOUTHERN TUG HILL EARLY ON...WITH AN
EVENTUAL SOUTHWARD SHIFT TOWARDS THE WESTERN MOHAWK VALLEY AND
EASTERN FINGER LAKES BY MORNING AS WINDS SHIFT TO A MORE 310-320
DIRECTION AFTER 12Z. FROM THAT POINT FORWARD...HIGH
CHC/CATEGORICAL POPS EXPECTED ACROSS THE LAKE ONTARIO PLAN AND
EASTERN FINGER LAKES REGION. MAIN CAVEAT PREVENTING THE ISSUANCE
OF AN ADVISORY IS THE EXPECTATIONS OF A LONG DURATION EVENT AS
SNOWS WILL LAST FOR LEAST A 24 HR PERIOD WHICH IS BEYOND CURRENT
12 HR ADVISORY THRESHOLDS. ADDITIONALLY...A WELL MIXED ATMOSPHERE
WILL ALLOW LAKE SNOWS TO BECOME MORE CELLULAR ON SAT WHICH WILL
LIKELY CURTAIL SIGNIFICANT SNOWFALL ACCUMS. BASED ON THE TIME
DURATION OF THE EVENT...5-7 INCHES WILL BE POSSIBLE ACROSS
PORTIONS ON ONONDAGA...ONEIDA...CORTLAND...AND CAYUGA COUNTIES
BEFORE LAKE SNOWS BEGIN TO END SAT NGT WITH THE APPROACH OF AN H85
RIDGE AXIS.

THE OTHER MAIN CONCERN DURING THE SHORT TERM REVOLVES AROUND
STRONG WIND SPEEDS AS A WOUND UP LOW PRESSURE CENTER PASSES TO
OUR NORTH LATER TONIGHT. CURRENT WINDS BEHIND THE FIRST FRONT ARE
GUSTING NEAR 30 KTS AREA WIDE. AFTER THE SECONDARY BOUNDARY
PASSES LATER THIS EVENING...WINDS WILL INCREASE FROM THE NORTHWEST
AS STRONG COLD AIR ADVECTION INCREASES. FORECAST MODEL DATA IN
GOOD AGREEMENT IN SHOWING THE MAX H85 JET CORE PASSING SOUTH OF
THE REGION OVERNIGHT. ADDITIONALLY...GFS/NAM 3/6-HR PRESSURE
TENDENCY FIELDS SHOW BEST PRESSURE RISES DISPLACED WELL NORTH OF
THE REGION TOWARDS SOUTHERN HUDSON BAY BY MORNING. WITH THIS BEING
THE CASE...AND WITH BUFR MOMENTUM WIND TRANSFER OUTPUT SHOWING
GUSTS SLIGHTLY SURPASSING 40 KTS...WILL ALLOW CURRENT WIND
ADVISORY TO RIDE AS IS FOR NOW. OVERNIGHT SHIFT WILL HAVE THE
OPPORTUNITY TO REASSESS THIS DECISION BASED ON UPSTREAM OBS AS THE
PRESSURE RISE COUPLET INCHES CLOSER TO THE AREA.

MUCH COOLER CONDITIONS EXPECTED AREA WIDE TOMORROW UNDER STRONG
COLD AIR ADVECTION. MOST PLACES WILL REMAIN IN THE MID TO UPPER
20S FOR DAYTIME HIGHS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
LAKE EFFECT SNOWS TO SLOWLY COME TO AN END SAT NGT/EARLY SUN AS
WEAK UPPER-LEVEL RIDGING BEGINS WORKING OVERHEAD. MUCH OF SUN WILL
REMAIN PRECIP FREE AS SFC HIGH PRESSURE PASSES OVER THE AREA.
TEMPS WILL STILL REMAIN COOL AS MUCH OF THE AREA REMAINS IN WEAK
NORTHWESTERLY LOW-LEVEL FLOW. MAIN STORY THROUGH THE SHORT TERM
BEGINS TO APPROACH BY LATE SUN AFTERNOON AS THE NEXT SFC LOW
EMANATING FROM SOUTHERN STREAM JETSTREAM ENERGY RAPIDLY BARRES
DOWN ON THE REGION DURING THE AFTERNOON HRS. THAT SAID...FORECAST
MODELS HAVE COME INTO BETTER AGREEMENT THIS AFTERNOON IN THEIR SFC
LOW TRACK WITH ALL NOW SUGGESTING THAT MAIN SFC LOW WILL MOVE
DIRECTLY THROUGH CENTRAL PA. AS THE LOW APPROACHES...A WARM FRONT
WILL LIFT JUST SOUTH OF THE FORECAST REGION WHICH COMBINED WITH
STRENGTHENING SOUTHERLY LOW-LEVEL FLOW...WILL RESULT IN STRONG
ISENTROPIC ASCENT AND INCREASED CHANCES FOR PRECIP BEGINNING SUN
NGT. FORECAST SOUNDINGS TAKEN FROM ACROSS THE REGION SUGGEST THIS
WILL BE A DIFFICULT SYSTEM TO CONTEND WITH AS STRONG WARM AIR
ADVECTION ALONG AND NORTH OF SFC LOW TRACK WILL RESULT IN THE
DEVELOPMENT OF A WELL ESTABLISHED WARM WEDGE ALOFT. THE NAM BUFR
SOUNDINGS ARE NOTABLY COOLER THAN THE GFS...HOWEVER RECENT
FORECAST EXPERIENCE SUGGESTS THAT MODELS CONSISTENTLY HAVE A
DIFFICULT TIME IN THEIR DEPICTION OF JUST HOW FAR NORTH WARM AIR
MOVES. IN RESPONSE TO THIS...HAVE GENERALLY FOLLOWED THE WARMER
GFS SOLUTION FOR THIS AFTERNOON/S FORECAST WITH REGARDS TO THIS
DEVELOPING WINTER WX SITUATION. THAT SAID...GFS BUFR SOUNDINGS AT
AVP SHOW WARM WEDGE TEMPS APPROACHING +5 C BY 9Z MON MORNING WITH
SFC TEMPS REMAINING AT OR BELOW 0C. WITH THIS BEING THE CASE...AND
THE FACT THAT THE EASTWARD PROPAGATING SFC LOW WILL HAVE ACCESS TO
HIGH AMOUNTS OF GULF AND ATLANTIC MOISTURE...A FAIRLY SIGNIFICANT
WINTER WX SITUATION MAY BE IN THE MAKING...WITH THE MAIN FORECAST
ISSUE BEING FZRA AND PL. OBVIOUSLY SFC LOW TRACK WILL HAVE A
MAJOR IMPACT ON EXPECTED P-TYPE AS A FURTHER SOUTHWARD TRACK WOULD
SUPPORT MOSTLY SNOW CWA WIDE. BASED ON THE CURRENT FORECAST SFC
LOW TRACK...IT LOOKS LIKE THE BEST ICING POTENTIAL WILL EXIST FROM
THE TWIN TIERS AND POINTS SOUTH. FURTHER NORTH...MOSTLY -SN WOULD
BE EXPECTED BASED ON COLDER TEMP PROFILES WHERE HIGH END ADVISORY
SNOWFALLS WILL BE POSSIBLE. FOR NOW HAVE ATTEMPTED TO SHOW THIS AS
BEST AS POSSIBLE IN THE WX GRIDS. DEFINITELY AN INTERESTING
SITUATION THAT WARRANTS WATCHING.

BY MON...SFC LOW WILL BE EXITING TO THE EAST WHICH WILL BE
FOLLOWED BY ANOTHER ROUND OF STRONG COLD AIR ADVECTION AND THE
REDEVELOPMENT OF LAKE EFFECT SNOW SHOWERS. HAVE ATTEMPTED TO SHOW
A NON-DIURNAL TEMP TREND AS TEMPS WILL LIKELY BE FALLING THROUGH
THE AFTERNOON.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
UL LOW WL BE EXITING NERN U.S. EARLY IN THE LONG TERM PD. COLD NW
FLOW WITH H8 TEMPS PROGGED TO FALL BLO -15C WL SET OFF LK EFFECT
SNOW SHOWERS ACRS UPSTATE NY. 12Z GUIDANCE INDICATES ADDN/L WV OF
LOPRES WL RIDE THRU THE MID-ATLANTIC AND BRING ANOTHER CHC FOR SNOW
TO THE SRN ZONES. BY TUE AFTN, ONLY LINGERING LK EFFECT SNOW SHOWERS
EXPECTED TO BE PRESENT DRG THE DAY TUE.

HIPRES BUILDS IN BY MID-WEEK WITH TEMPS REBOUNDING ABV FRZG. MODELS
DISAGREE ON DVLPMNT OF NEXT UPSTREAM SYSTEM AND TIMING OF NEXT ROUND
OF PCPN TO MV INTO THE REGION. GULF OF MEXICO OPENS UP LATE IN THE
PD WITH RAIN/SNOW SPREADING INTO THE AREA ON THURSDAY. H8 TEMPS WARM
TO NR/ABV FRZG DRG THE DAY. GFS DELAYS DVLPMNT OF THIS SYSTEM UNTIL
LATE IN THE WEEK WITH JUST A WEEK TROF PASSAGE DRG THIS TIMEFRAME.
HV FOLLOWED HPC GRIDS DUE TO UNCERTAINTY AND TO MESH WITH
SURROUNDING OFFICES.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR THROUGH 06-08Z...THEN RESTRICTIVE CONDITIONS
DEVELOPING...FIRST AT KSYR/KRME...EVENTUALLY SPREADING TO
KITH/KELM/KBGM BY AROUND 12Z.

GUSTY WINDS OVERNIGHT FROM THE W/NW (UP TO 25-30 KT)...WILL
ACTUALLY INCREASE IN MAGNITUDE AFTER 12Z SAT. GUSTS COULD WELL
EXCEED 40 KT...WITH PERHAPS THE STRONGEST WINDS OCCURRING AT KAVP.

OUTLOOK...

SATURDAY EVENING...MVFR NORTHERN TERMINALS...WITH CHC IFR IN LAKE
EFFECT SNOW. VFR KAVP...AND POSSIBLY ELM.

SATURDAY OVERNIGHT AND SUNDAY...VFR BECOMING MVFR/IFR SUN NIGHT...WITH
CHANCE SN/MIXED PCPN.

MONDAY...MVFR/IFR. CHANCE MIXED PCPN...BECOMING SNOW BY
AFTERNOON.

TUESDAY/TUE NIGHT...VFR...POSSIBLY MVFR ACROSS UPSTATE NY TERMINALS.

WEDNESDAY...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 11 PM EST SATURDAY FOR PAZ038>040-043-044-
     047-048-072.
NY...WIND ADVISORY UNTIL 11 PM EST SATURDAY FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.
     FLOOD WATCH UNTIL 11 PM EST THIS EVENING FOR NYZ022.

&&

SYNOPSIS...CMG
NEAR TERM...CMG
SHORT TERM...CMG
LONG TERM...DGM
AVIATION...MLJ/PVN
Hazardous weather outlook, Feb 18, 3:35 PM EST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 PM EST FRI FEB 18 2011

NYZ009-017-018-036-037-044>046-192045-
NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-
335 PM EST FRI FEB 18 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SNOW SHOWERS WILL BRING SEVERAL INCHES OF FRESH SNOW TO MUCH OF
THE AREA LATE FRIDAY NIGHT SATURDAY.

A STORM SYSTEM WILL BRING A MIX OF PRECIPITATION TO THE AREA
SUNDAY NIGHT INTO MONDAY. ALTHOUGH DETAILS ARE HARD TO PIN DOWN
THIS FAR OUT...THE POTENTIAL EXISTS FOR LIGHT ICING AND
ACCUMULATING SNOWS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015-016-022>025-055>057-062-PAZ038>040-043-044-047-048-072-192045-
YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
335 PM EST FRI FEB 18 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A STORM SYSTEM WILL BRING A MIX OF PRECIPITATION TO THE AREA
SUNDAY NIGHT INTO MONDAY. ALTHOUGH DETAILS ARE HARD TO PIN DOWN
THIS FAR OUT...THE POTENTIAL EXISTS FOR MODERATE ICING AND
ACCUMULATING SNOWS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 8:38 AM ESTLake Effect Snow AdvisoryBGMBroome, Cayuga, Chemung, Chenango, Cortland, Madison and 8 more13 hr
Feb 19, 10:50 AM ESTSpecial Weather StatementBGMTioga85 min
Feb 19, 12:43 PM ESTSpecial Weather StatementBGMBroome92 min
Feb 19, 2:36 PM ESTWind AdvisoryBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more7 hr

Nearby

High Wind Warnings in New York, 2011High Wind Warnings in Pennsylvania, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.